MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. CONSULT HCG DIPSTICK TEST; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. CONSULT HCG DIPSTICK TEST; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-101
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 - date of event: the customer indicated the event took place either 15feb2025 or 16feb2025.Results pending completion of the investigation.
 
Event or Problem Description
The customer reported receiving a faint false positive hcg result while using the consult hcg dipstick test on a non-pregnant patient.Specifics were not provided as to why the patient presented, however the patient provided a fresh urine sample which was tested using the consult hcg dipstick.The results were read at 3 minutes and a faint false positive result was obtained.Confirmatory testing was performed using a consult hcg urine cassette which yielded a negative hcg result.No adverse event was reported.
 
Additional Manufacturer Narrative
B3 - date of event: the customer indicated the event took place either 15feb2025 or 16feb2025.D8 - was device serviced by third party? was updated from blank to "no".H2, h3, h6 and h11 were updated to include return testing.Investigation conclusion: an investigation was performed on retention and return products from the reported lot number.Retention and return devices were tested with clinical negative urine samples and the results were read at 3 and 4 minutes.All devices tested with clinically negative urine samples yielded negative results.Return devices were additionally tested using cut-off standards (25 miu/ml), and high positive standards (201.1iu/ml and 223.3iu/ml).Results were read 3 minutes for devices tested with cut-off and high positive standard samples.All devices tested with cut-off and positive samples yielded positive results.No false positive or negative results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any abnormalities and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention or return product.Complaints are tracked and trended on a monthly basis.Per the package insert: - very low levels of hcg (less than 50 miu/ml) are present in urine specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning urine specimen collected 48 hours later.- a number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in urine specimen should not be used to diagnose pregnancy unless these conditions have been ruled out.- this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
 
Event or Problem Description

Brand Name
CONSULT HCG DIPSTICK TEST
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key21568394
Report Number2027969-2025-00061
Device Sequence Number8940245
Product Code JHI
UDI-Device Identifier20612479202751
UDI-Public(01)20612479202751(17)251203(10)0000818406
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K993203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2025
Device Model NumberFHC-101
Device Catalogue Number5000
Device Lot Number0000818406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale